Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

August 11, 2021Monroe County, Florida

NWS Miami, FL issued this special weather statement at Aug 11, 2021, 4:17 PM EDT for Monroe County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2021, 4:17 PM EDT (20:17 UTC)
Expired
Aug 11, 2021, 5:00 PM EDT
In force
43 min
Issued by
NWS Miami, FL
Hail
0.50 in
Wind
55

County Monroe County, FL

The radar

The Miami radar (KAMX), 87 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2799 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2799 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

817 
WWUS82 KMFL 112017
SPSMFL

Special Weather Statement
National Weather Service Miami FL
417 PM EDT Wed Aug 11 2021
 
FLZ069-070-075-112100-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
417 PM EDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of south central
Collier and northern Mainland Monroe Counties through 500 PM EDT...

At 417 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near Loop
Road Ee Center, or 19 miles east of Chokoloskee, moving west at 15
mph.

HAZARD...Funnel clouds, wind gusts of 50 to 55 mph, and half inch 
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
Chokoloskee, Everglades City, Plantation Island, Loop Road Ee Center
and Big Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2586 8141 2585 8097 2570 8095 2561 8134
      2567 8136 2573 8134 2574 8138
TIME...MOT...LOC 2017Z 074DEG 11KT 2577 8106 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

$$

Weinman

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:43 PM EDT, 34 minutes earlier.

Area forecast discussion, Aug 11, 3:43 PM EDT, 34 minutes before
Area Forecast Discussion
National Weather Service Miami FL
343 PM EDT Wed Aug 11 2021

.SHORT TERM (Now through Thursday)...

Convection will begin to decrease around or shortly after midnight
tonight with only a few rogue showers over land zones of Mainland
South Florida. A few rogue showers or perhaps a rumble of thunder or
two will be possible overnight tonight over the coastal waters and
immediate Atlantic coast. Very similar pattern we've had for the
last several days.

On Thursday low level easterly flow will continue, which will allow
convection to focus along the Atlantic sea breeze as it advances
inland. Can't rule out a slightly stronger updraft with continued
(relatively cooler) upper levels, which may help generate some gusty
winds and brief heavy rainfall in the strongest updrafts. Otherwise,
hot and humid conditions will continue through the short term.

.LONG TERM (Thursday Night through Wednesday)...

As the end of the week approaches, an upper level trough will
continue to slowly move into the northeastern Gulf of Mexico which
will bring southwesterly winds aloft. At the surface, however,
high pressure will bring east to southeasterly wind flow to the
region. As the pressure gradient begins to increase between the
area of high pressure, and Tropical Storm Fred to the southeast,
breezy conditions will start to develop as Friday progresses.
Scattered to numerous showers and thunderstorms will develop along
the sea breezes as they push inland and interact with each other.
The strongest thunderstorms could contain heavy rainfall and gusty
winds.

All eyes turn to Tropical Storm Fred on Friday night and into
Saturday as it makes its approach towards the general area. With
the current track that it is on, the potential for some wind and
rain impacts across the region does exist for the area on Friday
night into Saturday. Confidence still remains on the low side
regarding the intensity forecast as the system still has to
interact with Hispaniola and Cuba. As it moves closer to Florida,
it will also have to deal with southwesterly shear from the upper
level trough over the northeastern Gulf of Mexico which could
have impacts on the system as well. So because of all of these
factors, uncertainty regarding exact timing and impacts from
Tropical Storm Fred remain on the high side. Residents and
visitors to South Florida should continue to monitor the latest
forecasts from the National Weather Service in Miami as well as
the National Hurricane Center.

For the second half of the weekend and into early next week,
Tropical Storm Fred will continue to pull away from the region as
it moves northward. There may be some additional moisture
remaining in place on Sunday which could continue to enhance the
chances of showers and thunderstorms during this time frame. As
far as the rest of the early portion of the week, a return to a
more typical summertime pattern is forecast and a blend of the
models was used for this time frame. High temperatures early next
week will generally remain in the upper 80s across the east coast
to the lower 90s across the interior sections.

&&

.AVIATION(18Z TAFS)...

APF will be the terminal to watch this afternoon as convection has
the best potential to develop around this site through around
sunset. Elsewhere, VFR conditions expected with light to moderate
easterly flow. Although the rain chances are MUCH lower along the
Atlantic, still can't rule out a rogue shower or two but coverage is
too sporadic to highlight in the forecast at the moment.

&&

.MARINE...

High pressure remains in control with light to moderate easterly
surface flow across the region. Scattered showers and thunderstorms
are possible each day with locally higher winds and seas possible
near and in any showers and storms.

Tropical Storm Fred is forecast to move generally west-northwest
through the western Atlantic and towards the Florida peninsula late
this week and into the upcoming weekend. However, uncertainty
remains in terms of the timing, location, and magnitude of impacts.
Continue to monitor the latest forecast as hazardous marine
conditions may be possible late this week and weekend.

&&

.BEACHES...

The rip current risk will gradually increase across the east coast
beaches later tonight and into Thursday. By this weekend, the beach
conditions could become increasingly hazardous due to Tropical Storm
Fred.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            80  92  79  89 /  20  50  50  70
West Kendall     78  92  78  89 /  20  50  50  70
Opa-Locka        79  92  79  89 /  20  50  50  70
Homestead        78  90  78  89 /  20  50  50  70
Fort Lauderdale  80  90  79  88 /  20  50  50  70
N Ft Lauderdale  80  90  79  89 /  20  50  50  70
Pembroke Pines   79  90  79  89 /  20  50  50  70
West Palm Beach  79  91  78  90 /  20  40  40  70
Boca Raton       80  91  78  89 /  20  50  50  70
Naples           76  93  75  92 /  20  50  30  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Thursday and Aviation/Marine/Beaches...Frye
Thursday Night through Wednesday...CWC

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 11, 9:35 AM EDT, 6 hours 42 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
935 AM EDT Wed Aug 11 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
120145-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
935 AM EDT Wed Aug 11 2021

...Scattered Thunderstorms Possible Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered showers and thunderstorms will be possible
today with the greatest coverage anticipated over the interior and
Gulf coast region. The primary threats will be locally strong wind
gusts, frequent lightning, and localized flooding.

Flooding: Localized flooding from heavy rainfall will be possible
today, mainly across metro portions of Southwest Florida.

Wind: A few storms could become strong and may be capable of
producing wind gusts in excess of 45mph.

Waterspouts: Waterspouts will be possible with showers and
thunderstorms.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Scattered showers and thunderstorms will be possible through this
week, primarily over the interior and western portions of South
Florida. Locally gusty winds, waterspouts, localized flooding, and
frequent lightning strikes may accompany this activity.

The rip current risk may increase along the Atlantic beaches of
South Florida this week as easterly winds strengthen across the
region.

Tropical Storm Fred is forecast to move west-northwestward across
the western Atlantic waters and approach South Florida late this week
into the weekend. It is really too early to get specific regarding
the exact timing, location, and magnitude of any potential impacts
across South Florida. This is a reminder that folks should continue
with their typical level of vigilance and preparedness, and keep up
with the latest forecast information from the National Hurricane
Center and NWS Miami.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Aug 11, 1:49 PM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Miami FL
149 PM EDT Wed Aug 11 2021

FLZ069-070-075-111830-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
149 PM EDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of south central
Collier County through 230 PM EDT...

At 148 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Copeland, or 10 miles northeast of Everglades City, moving west at 5
mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Chokoloskee, Everglades City, Plantation Island, Carnestown,
Copeland, Big Cypress National Preserve, South Blocks Golde,
Fakahatchee Strand State Preserve, Picayune Strand State Forest, Port
Of The Island, Cape Romano Aquatic Preserve, Jerome and Deep Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2600 8122 2575 8127 2584 8159 2598 8159
      2608 8153 2609 8139
TIME...MOT...LOC 1748Z 072DEG 6KT 2599 8130

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Hadi/Weinman
Special weather statement, Aug 11, 2:09 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Miami FL
209 PM EDT Wed Aug 11 2021

FLZ066-070-111845-
Hendry FL-Inland Collier County FL-
209 PM EDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of north central
Collier and west central Hendry Counties through 245 PM EDT...

At 209 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Immokalee, moving west at 15 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Ave Maria, Immokalee, Felda, Big Corkscrew Island, Orangetree, Bunker
Hill and Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2642 8160 2642 8156 2668 8157 2651 8122
      2629 8130 2631 8161
TIME...MOT...LOC 1809Z 106DEG 13KT 2645 8135

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi/Weinman
Special weather statement, Aug 11, 2:15 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Miami FL
215 PM EDT Wed Aug 11 2021

FLZ069-070-111900-
Coastal Collier County FL-Inland Collier County FL-
215 PM EDT Wed Aug 11 2021

...Strong thunderstorms will impact portions of southwestern Collier
County through 300 PM EDT...

At 215 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from Golden Gate Estates to 10 miles east of Marco Island
Airport to near Royal Palm Hammock. Movement was west at 15 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Marco Island, Golden Gate Estates, Marco Island Airport, Golden Gate,
West Toll Gate On Alligator Alley, Royal Palm Hammock, Lely Resort,
Vineyards, South Blocks Golde, Picayune Strand State Forest, Port Of
The Island, Intersection I-75 And Everglades Blvd, Goodland, Fiddlers
Creek and Cape Romano Aquatic Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2627 8173 2602 8169 2584 8164 2581 8148
      2605 8143 2626 8155
TIME...MOT...LOC 1815Z 088DEG 13KT 2620 8159 2605 8150 2592 8154

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi/Weinman
Special weather statement, Aug 11, 3:40 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Miami FL
340 PM EDT Wed Aug 11 2021

FLZ063-112030-
Glades FL-
340 PM EDT Wed Aug 11 2021

...Strong thunderstorms will impact portions of northern Glades
County through 430 PM EDT...

At 339 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Buckhead Ridge
to near Lakeport. Movement was west at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lakeport, Buckhead Ridge and Brighton Seminole Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2719 8091 2717 8090 2717 8088 2715 8087
      2703 8095 2695 8111 2700 8145 2703 8141
      2703 8134 2704 8133 2703 8133 2703 8127
      2712 8127 2712 8117 2721 8117 2721 8094
TIME...MOT...LOC 1939Z 096DEG 19KT 2720 8089 2697 8105

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AR
Local storm report, Aug 11, 3:53 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
353 PM EDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     MARINE TSTM WIND 11 SE BRIGHTON SEMINOLE 26.96N  80.94W
08/11/2021  M41 MPH          AMZ610             FL   MESONET

            A MARINE THUNDERSTORM WIND GUST OF 41 MPH / 36 KNOTS
            WAS RECORDED BY THE SFWMD MESONET SITE L005 LOCATED OVER
            THE WESTERN END OF OF LAKE OKEECHOBEE.

&&

EVENT NUMBER MFL2100048

WEINMAN
Special weather statement, Aug 11, 4:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
417 PM EDT Wed Aug 11 2021

FLZ069-070-075-112100-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
417 PM EDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of south central
Collier and northern Mainland Monroe Counties through 500 PM EDT...

At 417 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near Loop
Road Ee Center, or 19 miles east of Chokoloskee, moving west at 15
mph.

HAZARD...Funnel clouds, wind gusts of 50 to 55 mph, and half inch
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Chokoloskee, Everglades City, Plantation Island, Loop Road Ee Center
and Big Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2586 8141 2585 8097 2570 8095 2561 8134
      2567 8136 2573 8134 2574 8138
TIME...MOT...LOC 2017Z 074DEG 11KT 2577 8106

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Weinman

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 1:32 PM EDTSpecial Weather StatementMFLHendry43 min
Aug 11, 1:49 PM EDTSpecial Weather StatementMFLCollier41 min
Aug 11, 1:55 PM EDTSpecial Marine WarningMFL35 min
Aug 11, 2:09 PM EDTSpecial Weather StatementMFLHendry36 min
Aug 11, 2:15 PM EDTSpecial Weather StatementMFLCollier45 min
Aug 11, 2:26 PM EDTSpecial Marine WarningMFL34 min
Aug 11, 3:06 PM EDTSpecial Marine WarningMFL39 min
Aug 11, 3:40 PM EDTSpecial Weather StatementMFLGlades50 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.